MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22163
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Doctor removed the stone from the cbd.But stone remained in cystic duct.He was concerned that the stone of the cystic duct would come down to the bile duct, blocking the way.So he wanted to insert zso-7-5 into the cbd.While the nurse tried to insert the guide wire into the stent, pigtail of stent was folded.So guide wire could not pass the stent.The new zso-7-5 was used for this case.
 
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: 1 x zso-7-5 of lot # c1454165 was returned to cirl for evaluation.A lab evaluation was held on 30 july 2018.During the lab evaluation an indentation was noted at sideport 2.Slight indentation noted at 5th sideport was found at the second porthole tapered end.A 0.035mm wire guide would not pass through stent.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the kink occurred when straightening the stent.A precaution included in instructions for use states, "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # c1454165 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1454165; upon review of complaints this failure mode has not occurred previously with this lot # c1454165.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Inspections include; 'inspect for debris in or on product, kinks'.'100% inspection on all stents for kinks' and a 'check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent'.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.According to the instructions for use, the user is advised of the following: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent".Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to correct the mdr reference number on the previous follow up.The previous follow up was sent with the reference number 3001845648-2018-00346 however the correct reference number is the initial report #.Doctor removed the stone from the cbd.But stone remained in cystic duct.He was concerned that the stone of the cystic duct would come down to the bile duct, blocking the way.So he wanted to insert zso-7-5 into the cbd.While the nurse tried to insert the guide wire into the stent, pigtail of stent was folded.So guide wire could not pass the stent.The new zso-7-5 was used for this case.
 
Additional Manufacturer Narrative
510(k) number: k14688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the echo-hd-3-20-c device of lot number c1419281 involved in this complaint was returned for evaluation, with original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Complaint is confirmed as the failure was verified in the laboratory.Additional information was received as follows: 1.If the report involves a kink or bend in the needle, where is this located on the device (handle end or patient end)? - patient end.2.Please describe the location in the body for the intended target site (pancreas, stomach, etc).- upper posterior wall of gastric corpus 3.Please describe the size of the intended target site.- asku 4.What is the endoscope manufacturer and model number that was used with this device? - olympus / model unknown 5.Was gaining access to the targeted site difficult? - no 6.Was the endoscope in a flexed or twisted position at any time during the procedure? - no 7.Was needle penetration of the targeted site difficult? - no 8.Was the stylet in place inside the needle when advancing into the targeted site? - yes 9.How many biopsies were obtained with use of this needle? - twice 10.Did any section of the device detach inside the patient? - no 11.If not with the device in question, how was the procedure performed and/or finished? - with another cook's needle the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2018.On evaluation of the returned device, the device was returned with original packaging.Distal needle kink was noted, effects are stylet will not go past kink and needle will not retract.Syringe was not returned.Needle will not retract and stylet cannot be placed in fully.Visual and functional checks were completed.Break on the needle midway 576mm from distal tip was noted.Visible damage on sheath where break occurred.Length of broken needle is 565mm.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that device handling or excessive force was applied during procedure causing needle breakage midway.It may be noted that according to packaging insert, there is no evidence to suggest that the customer did not follow the packaging insert.Document review component from external suppliers are subject to incoming inspection.A review of the qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo-hd-3-20-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Manufacturing work instructions include: ¿check for visual defects, debris, loose or embedded foreign materials, rough or sharp edges, bends or kinks.¿ all products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears.Product function checks include: ¿measure the needle extension with the outer handle positioned at reference mark 8 and with the sheath in a straight position.The needle extension should be as per the drawing and free from any damage / kinks.Verify the needle fully retracts into the sheath¿ a review of the manufacturing records for echo-hd-3-20-c device of lot# c1419281 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1419281; upon review of complaints this failure mode has not occurred previously with this lot # c1419281.Summary complaint is confirmed as the failure was verified in the laboratory.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After finishing the first puncture, it was difficult but the user managed to re-insert the stylet into the device for the second puncture.Then he punctured the target site and started slow-pull stroke.However he found that he could move the handle but the needle tip did not move.He thought it was abnormal and replaced it with another cook's needle to complete the procedure.Breakage of the needle was suspected.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7726086
Report Number3001845648-2018-00345
Device Sequence Number19086453
Product Code FGE
UDI-Device Identifier00827002221635
UDI-Public(01)00827002221635(17)210214(10)C1454165
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Model NumberG22163
Device Catalogue NumberZSO-7-5
Device Lot NumberC1454165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/06/2018
07/03/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/24/2018
09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR